Hey everyone, just a quick question. I'm on a two week course of doxycycline to get rid of some weird bladder infection/PID type thing.
I'm on Necon, and I've been getting sporadic spotting. I still have more than a whole week of active pills before my sugar pills.

I know that antibiotics can affect the effectiveness of HBC, so does that mean you get breakthrough bleeding too? Just wanna make sure that nothing's wrong with me because of them!

Tagged with →  

3 Responses to Antibiotics Causing Spotting?

  1. Leroeva says:

    I was under the impression that doxy is not in the family of antibiotics that affects BC. You could just be having spotting because you are combating an infection.

  2. Vulova says:

    Yes, Cyclines can interfere with the birth control pill and make it less effective, which can cause spotting.

  3. SseNope says:

    The doc on Savage Love (the Valentine’s Day edition, I think this part is at about the 30 min mark) asserted that antibiotics apart from a select few do not actually affect the effectiveness.

    The Mirena largely eliminates my periods, but the last two times I’ve finished a round of antibiotics, I’ve started bleeding for a few days. The abx don’t just cause breakthrough bleeding for me, they trigger a full-blown period! This hasn’t always been the case though, and it doesn’t seem to be consistent with one type of antibiotic. (I think I had bactrim one time and amoxocillin the other time.)

    Quickly deleted and reposted for massive html fail.

Leave a Reply